Warfarin-induced skin necrosis mimicking calciphylaxis: A case report and review of the literature

Gina Chacon, Timmy Nguyen, Akram Khan, Animesh Sinha, Supriya Khan

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Warfarin-induced skin necrosis (WISN) and calciphylaxis share similar early clinical findings and can both lead to significant morbidity and mortality. The authors reviewed the literature on both conditions and describe a case of extensive skin necrosis in a patient with end-stage renal disease who was initially suspected to have calciphylaxis. Further investigation supported a diagnosis of WISN. The pathogenesis, clinical manifestations and treatment of WISN and calciphylaxis are discussed, with emphasis on a diagnostic approach for early recognition.

Original languageEnglish (US)
Pages (from-to)859-863
Number of pages5
JournalJournal of Drugs in Dermatology
Volume9
Issue number7
StatePublished - Jul 2010

Fingerprint

Calciphylaxis
Warfarin
Necrosis
Skin
Chronic Kidney Failure
Morbidity
Mortality

ASJC Scopus subject areas

  • Dermatology

Cite this

Warfarin-induced skin necrosis mimicking calciphylaxis : A case report and review of the literature. / Chacon, Gina; Nguyen, Timmy; Khan, Akram; Sinha, Animesh; Khan, Supriya.

In: Journal of Drugs in Dermatology, Vol. 9, No. 7, 07.2010, p. 859-863.

Research output: Contribution to journalArticle

Chacon, Gina ; Nguyen, Timmy ; Khan, Akram ; Sinha, Animesh ; Khan, Supriya. / Warfarin-induced skin necrosis mimicking calciphylaxis : A case report and review of the literature. In: Journal of Drugs in Dermatology. 2010 ; Vol. 9, No. 7. pp. 859-863.
@article{97736ef1a4244adca60bdf6f0677f4a1,
title = "Warfarin-induced skin necrosis mimicking calciphylaxis: A case report and review of the literature",
abstract = "Warfarin-induced skin necrosis (WISN) and calciphylaxis share similar early clinical findings and can both lead to significant morbidity and mortality. The authors reviewed the literature on both conditions and describe a case of extensive skin necrosis in a patient with end-stage renal disease who was initially suspected to have calciphylaxis. Further investigation supported a diagnosis of WISN. The pathogenesis, clinical manifestations and treatment of WISN and calciphylaxis are discussed, with emphasis on a diagnostic approach for early recognition.",
author = "Gina Chacon and Timmy Nguyen and Akram Khan and Animesh Sinha and Supriya Khan",
year = "2010",
month = "7",
language = "English (US)",
volume = "9",
pages = "859--863",
journal = "Journal of Drugs in Dermatology",
issn = "1545-9616",
publisher = "Journal of Drugs in Dermatology",
number = "7",

}

TY - JOUR

T1 - Warfarin-induced skin necrosis mimicking calciphylaxis

T2 - A case report and review of the literature

AU - Chacon, Gina

AU - Nguyen, Timmy

AU - Khan, Akram

AU - Sinha, Animesh

AU - Khan, Supriya

PY - 2010/7

Y1 - 2010/7

N2 - Warfarin-induced skin necrosis (WISN) and calciphylaxis share similar early clinical findings and can both lead to significant morbidity and mortality. The authors reviewed the literature on both conditions and describe a case of extensive skin necrosis in a patient with end-stage renal disease who was initially suspected to have calciphylaxis. Further investigation supported a diagnosis of WISN. The pathogenesis, clinical manifestations and treatment of WISN and calciphylaxis are discussed, with emphasis on a diagnostic approach for early recognition.

AB - Warfarin-induced skin necrosis (WISN) and calciphylaxis share similar early clinical findings and can both lead to significant morbidity and mortality. The authors reviewed the literature on both conditions and describe a case of extensive skin necrosis in a patient with end-stage renal disease who was initially suspected to have calciphylaxis. Further investigation supported a diagnosis of WISN. The pathogenesis, clinical manifestations and treatment of WISN and calciphylaxis are discussed, with emphasis on a diagnostic approach for early recognition.

UR - http://www.scopus.com/inward/record.url?scp=77955874398&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77955874398&partnerID=8YFLogxK

M3 - Article

C2 - 20677545

AN - SCOPUS:77955874398

VL - 9

SP - 859

EP - 863

JO - Journal of Drugs in Dermatology

JF - Journal of Drugs in Dermatology

SN - 1545-9616

IS - 7

ER -